Jump to content
Mark2010

"Muscle-related disorders" added to Finasteride label in Canada

Recommended Posts

Quote

 

Canada has taken an important first step toward keeping its citizens apprised of finasteride’s many potentially serious and persistent side effects.

In the June edition of its Health Product InfoWatch , Health Canada (Canada’s version of the US Food and Drug Administration) reported that “New information regarding the risk of muscle-related disorders has been added to the Post-Market Adverse Drug Reactions and Consumer Information sections of the Canadian product monographs for Proscar and Propecia.”

01-Health-Canada-Infowatch-June-2018-1.pThe “key messages for healthcare professionals,” as added to the Proscar and Propecia labels by Merck Canada, are:

—“Rare cases of muscle-related disorders, such as rhabdomyolysis, myopathy, myalgia, myasthenia, and creatine kinase elevation, have been reported in patients treated with finasteride.”

—“In some cases, these disorders were found to be reversible with discontinuation of finasteride therapy.”

(It seems safe to assume that if “some” reported cases of muscle-related disorders returned to normal after quitting finasteride, other cases remain persistent.)

Details on the five muscle disorders, according the Mayo Clinic, are as follows:

Rhabdomyolysis
Myopathy
Myalgia
Myasthenia
Creatine kinase elevation

This recent finasteride label change comes one year after Health Canada’s safety review of the drug, which assessed the potential risks of serious muscle-related side effects. Based on adverse drug-reaction (ADR) reports by 11 Canadian patients, the review concluded that “the risk of serious muscle-related side effects with the use of finasteride could not be ruled out.”

We thank Health Minister Ginette Petitpas Taylor for ensuring that Health Canada is taking proper action in response to consumer-safety feedback.

 

http://www.pfsfoundation.org/news/regulatory-update-muscle-related-disorders-added-canadian-finasteride-label-response-report-fda-equivalent-agency/

Share this post


Link to post
Share on other sites

if you work out regularly, you know that fin or even dut (from personal experience) has no effect on your muscles

 

  • Like 1

Share this post


Link to post
Share on other sites

It obviously doesn't affect everyone but it is a one of the many risks you take if you use Finasteride.

 

Edited by Mark2010

Share this post


Link to post
Share on other sites

You never know with meds.  I read these articles on various drugs.  Some drugs were fine for 20-30 years then an article gets published.  So and so linked to cancer.  In the world of medicine, there is no definite safety it seems.  It is a risk you choose to take.  Don’t do it based on what another person says—base it on your gut feeling.  Some guys do the all natural route-  vitamins and blood checkups continuously vs some that rely on a variety of drugs that have not had more than 20-30 years of large scale fully documented research.  

By taking meds that alter your bodies natural progression , You can be ok or you can go through a mutation later, maybe grow an extra testicle— no one really knows the actual answer.  

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×